Have problem, need advice...

  1. Hey everybody.

    I have a problem, sort of. I've been on the Depo-Provera shot for about 6 months and am seriously thinking of going off it and getting back on the Pill. I have to take something to help regulate my cycle, but I've been having a lot of side effects from the shot--depression is a big one. Even my boyfriend has noticed the change from my usual happy, bouncy self.

    Anyway, my question is, does anybody know anything about Depo and should I stop taking it? I completely stopped having my period the month after I started it and that worries me too. That's not good for a 21 year old, is it?

    So, if anybody has any input, I would be muy glad to hear it.

    Thanks!
    •  
  2. 3 Comments

  3. by   CraftyLPN
    I have been on Depo for about 6 years. I couldn't afford it anymore, so off I went. I now have irregular menstrual bouts that can last the whole month. I ALSO GAINED WGT WITH THE DARN SHOT
  4. by   whipping girl in 07
    I was on Depo Provera for about 15 months and it messed with my head too. I went off of it and it took a few months for my periods to get back to normal. If you start taking a BCP when you would be getting another shot, you should not get pregnant.

    It's normal to not get your period when you are on Depo. I only bled when I was getting close to time for another shot. Missing a few periods will not hurt you. As a matter of fact, I have endometriosis and it's better for me not to have periods, so I used to take BCP continuously so I would not have periods. Now I take progesterone (Aygestin) daily and I do not bleed unless I miss a day or two.
  5. by   Lausana
    I've been on Depo for nearly 2 yrs and love not having a period I've been fortunate to do well on it. But every person reacts differently so if you feel unsure then try something different. I believe switch bc would be very easy when your next shot is due.
    Each time I get another shot I have to answer a few questions as to my health since the last one ie depression, bleeding, etc--does your Dr or NP discuss anything with you, if not definately bring your concerns to their attention.

    Good luck!

close